Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Taking medicine for diabetes and blood pressure. Facing erection problem. Can I take viagra for sex?

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2808 Questions
Question
I am 65 years, having diebatic and plood pressure. I am taking 10 unit mixtart in the morning and 15 units i the nits. Besides I am taking metform 1 gm two times daily. I am also taking for pb Revelol 25- 2.5 two times, telsartan am 2 times daily and K-ion 10mg two times daily. My PB and sugar is under control. My fastin FBS 100 to 125 and PBS 140-160. My PB 130/80. Could I use viagra for sex. I am having Errective problem. Or can you prescribe me a good medicines so that I could perform my sexual activity.

Posted Sun, 31 Mar 2013 in Men's Health
 
 
Answered by Dr. Seikhoo Bishnoi 1 hour later
Hello XXXXXXX
Welcome to Health Care Magic and thanks for your Query

You are having Diabetes and Hypertension. Your blood sugar levels are FBS 100-125 and PP are 140-160 and you are on 25 units Mixtard per day. These levels are almost in normal range and your sugar is properly controlled.

Your blood pressure is 130/80 and this is also normal for your age. You are on Revelol 25/2.5 (Metoprolol and Amlodipine) and Telsartan AM (telmesartan and amlodipine).

Viagra is basically Sildenafil, which is a phosphodiesterase inhibitor. It is a very effective drug in cases of Erectile Dysfunction. It causes its action by improving blood supply to blood vessels of penis.

Now coming to your question.

- Viagra is a very nice drug for erectile dysfunction in cases of Diabetes
- Viagra is a drug that should not be given to any individual who suffered heart attack, who is at cardiovascular risk. But I assume you have no history of heart attack (as you have not mentioned)
- Viagra also causes decrease in Blood Pressure, and it should never be given to a patient who is taking Nitrates for heart problems. Even reports of death has been reported in people who took viagra along with nitrates.

- The medicines you are taking Metoprolol (beta blocker), amlodipine (calcium channel blocker) and Telmesartan (angiotension receptor blocker) when taken with viagra tend to lower the blood pressure. Over all I can tell you that there is mild to moderate risk. It is comparatively safer to take Metoprolol and Telmesartan (Telmesartan even reported to improve erectile dysfunction).

1)So as per my advise visit your doctor and discuss regarding dose adjustments in metoprolol and telmesartan, as these drugs are comparatively safer with viagra.

2) Get your Electrocardiogram done to rule out any cardio vascular side effect, if every thing comes normal its safer to take.

3) Second get you HbAc (glycosylated hemoglobin) levels checked, as it give us idea of long term control of blood sugar and is more definitive test than blood sugar levels. Impaired glucose levels may be a reason of erectile dysfunction and some times just controlling blood sugar levels improve the condition. If it comes normal then there is no need to adjust doses of insulin.

4) Other non conventional drugs like Tantex forte and Tantex royal are good alternatives, they have been claimed to be effective in erectile dysfunction and are herbal medicines so there are no side effects. Chinese medicines like Horny Goat Weed is also claimed to be effective and safe. But they are not supported by studies.

5) Maintain proper nutrition, do regular exercises and try to remain happy. You can take Vitamin supplements and omega 3 fatty acids as nutritional supplements. These medicines will cover your nutritional deficiencies.

Hope I cleared your doubt. I will be happy to answer you again if you have some more questions.

Thanks and Wish you a good health.

Dr. Seikhoo Bishnoi
Above answer was peer-reviewed by
 
Follow-up: Taking medicine for diabetes and blood pressure. Facing erection problem. Can I take viagra for sex? 14 hours later
Dear Doctor,

Thanks for your very clear answer. I have taken HbA1C test two months ago and the result was 7.1. As such inadditionto insulin I am taking Metfomin 1gm. Should I continu this Metformin (Glycipage). As vitamin supplement I am taking Haemup 1 caps. daily and Evion 400 one caps daily. Is it necessary to take Olive-oil caps also. I am eating olive seeds about five in each morning. Is this enough. I have feelings for sex and have errection also, but not enough strong to penetrate in to vagina. For this I need a good medicine prescription I do not have any heart attach or anything else. I have also done 3D cardiovascular Cartography in Bangalore with Dr. Shirbur. And found no deviation. Please answer.
 
 
Answered by Dr. Seikhoo Bishnoi 23 minutes later
Hello again,

The following are my comments:

1. The HbAc levels of 7.1 are almost in normal range. But try to control the sugar levels a little more as a diabetic person should have levels less than 7. But still I can say it's not the cause of erectile dysfunction.

2. Metformin is a good anti diabetic drug and it have no significant interaction with sildenafil or Viagra.

3. Nutritional supplements like Haem up caps and Evion are good; but I will advise to add any Vitamin B complex formulation also like Zevit or simple Becosules. Addition of multiple nutritional supplements like Alamine Forte will also help. One more herbal supplement "Siotone" capsule is also very beneficial in male's decreased sexual power. The results have been supported by some studies also. Olive oil capsules are not necessary as you are taking seed fails.

4. Also as your heart is functioning properly, and there is no history of heart attack so there is no risk with Viagra (sildenafil) also. Just visit your doctor for proper dose adjustments of antihypertensives as I mentioned in my last answer.

Hope I solved your query. Still if you have any doubt you can ask again.

Take Care

Dr. Seikhoo Bishnoi
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor